Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 105, NWS Twin Cities, MN

September 3, 2014Carver County, McLeod County, Sibley County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2014, 9:42 AM CDT for Carver County, McLeod County, Sibley County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2014, 9:42 AM CDT (14:42 UTC)
Expired
Sep 3, 2014, 10:05 AM CDT
In force
23 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carver County, MN, McLeod County, MN, Sibley County, MN

The radar

The Minneapolis radar (KMPX), 43 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS53 KMPX 031442
SVRMPX
MNC019-085-143-031515-
/O.NEW.KMPX.SV.W.0105.140903T1442Z-140903T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
942 AM CDT WED SEP 3 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHEASTERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
  NORTHEASTERN SIBLEY COUNTY IN CENTRAL MINNESOTA...

* UNTIL 1015 AM CDT

* AT 940 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF GLENCOE...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN SIBLEY...SOUTHEASTERN MCLEOD AND SOUTHWESTERN CARVER
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ARLINGTON AND GREEN
  ISLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4463 9441 4478 9434 4472 9375 4463 9377
      4464 9380 4459 9389 4456 9389 4455 9391
      4453 9391
TIME...MOT...LOC 1442Z 281DEG 29KT 4470 9425

HAIL...1.25IN
WIND...60MPH

$$
2 follow-up statements
980 
WWUS53 KMPX 031456
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
956 AM CDT WED SEP 3 2014

MNC019-085-143-031515-
/O.CON.KMPX.SV.W.0105.000000T0000Z-140903T1515Z/
CARVER MN-MCLEOD MN-SIBLEY MN-
956 AM CDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SIBLEY...SOUTHEASTERN MCLEOD AND SOUTHWESTERN CARVER COUNTIES UNTIL
1015 AM CDT...

AT 954 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GLENCOE...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SIBLEY...SOUTHEASTERN MCLEOD AND SOUTHWESTERN CARVER
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...GREEN ISLE AND
HAMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4461 9425 4477 9417 4472 9375 4463 9377
      4464 9380 4459 9389 4453 9391
TIME...MOT...LOC 1456Z 278DEG 29KT 4469 9409

HAIL...1.00IN
WIND...60MPH

$$
318 
WWUS53 KMPX 031505
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 AM CDT WED SEP 3 2014

MNC019-085-143-031515-
/O.CAN.KMPX.SV.W.0105.000000T0000Z-140903T1515Z/
CARVER MN-MCLEOD MN-SIBLEY MN-
1005 AM CDT WED SEP 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIBLEY...
SOUTHEASTERN MCLEOD AND SOUTHWESTERN CARVER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4461 9425 4477 9417 4472 9375 4463 9377
      4464 9380 4459 9389 4453 9391
TIME...MOT...LOC 1505Z 278DEG 29KT 4468 9399

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:04 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 3, 6:04 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT WED SEP 3 2014

.UPDATED FOR 12Z AVIATION DISCUSSION...
ISSUED AT 558 AM CDT WED SEP 3 2014

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CDT WED SEP 3 2014

SEVERE WEATHER IS EXPECTED TO DEVELOP LATER THIS AFTERNOON ALONG A
WARM FRONT THAT IS FORECAST TO LIFT NORTHWARD THROUGH THE CWA.
MUCAPE AND DEEP SHEAR PROFILES SUPPORT STORMS CAPABLE OF PRODUCING
LARGE HAIL...WITH LOW LEVEL HODOGRAPHS AND LCLS FAVORABLE FOR
TORNADOES IF CONVECTION MANAGES TO BECOME SURFACE BASED ALONG THE
WARM FRONT. THIS CONVECTION WILL EVENTUALLY GROW UPSCALE INTO AN MCS
AFTER SUNSET AND SLIDE EAST SOUTHEAST INTO CENTRAL WISCONSIN BY
THURSDAY MORNING ALONG THE NOSE OF THE LOW LEVEL JET...WHICH WILL
MARK THE TRANSITION FROM A SEVERE WEATHER TO A HEAVY RAIN/FLOODING
THREAT.

THE MAIN DRIVER BEHIND THE SEVERE THREAT TODAY IS TWO-FOLD.
FIRST...A POTENT SHORTWAVE WHICH AS OF THIS MORNING WAS LOCATED OVER
WASHINGTON STATE ON THE POLEWARD SIDE OF A 100KT UPPER LEVEL JET
WILL TRACK EASTWARD AND CROSS THE ROCKIES INTO MONTANA BY MIDDAY.
LOW LEVEL THETA_E ADVECTION WILL OVERSPREAD THE UPPER MIDWEST
AHEAD OF THIS WAVE...AND BOUNDARY LAYER DEWPOINTS NEAR 70 WILL
SURGE INTO SOUTHERN MN. HOWEVER...THE WARM AIR ADVECTION WILL ACT
TO CAP OFF THE CONVECTIVE POTENTIAL UNTIL A WEAK UPPER LEVEL WAVE
ARRIVES LATER THIS AFTERNOON. THIS WAVE IS THE SECOND INGREDIENT
NEEDED FOR SEVERE STORMS...AND ALTHOUGH SUBTLE...SHOULD BE ENOUGH
TO DEVELOP AT LEAST ELEVATED CONVECTION ON THE PERIPHERY OF THE
CAP. BASED ON THE BUFR SOUNDINGS OFF BOTH THE NAM AND GFS...THIS
WILL BE MAINLY ALONG AND NORTH OF I-94. HERE...THE 800MB WARM LAYER
IS MORE SUBDUED WITH AMPLE DEEP LAYER SHEAR. AT KSTC FOR EXAMPLE...
0-3KM HODOGRAPHS SHOW 300-400 M2/S2 OF STORM RELATIVE HELICITY BY
22/23Z. THE 03.00 RUNS OF THE HIRES WRFARW...WFRNMM...AND EMCNMM
SUPPORT A MORE NORTHERN SOLUTION YET...WITH THE HIGHEST THREAT FOR
SEVERE WEATHER NORTH OF A LINE FROM FERGUS FALLS...TO LAKE MILLE
LACS...AND HAYWARD WI. AT THIS TIME...AM SLIGHTLY LEANING TOWARDS
THIS NORTHERN SOLUTION BECAUSE FEEL THAT DESPITE THE INCREASING
BOUNDARY LAYER MOISTURE TO THE SOUTH...THE WEAK SHORTWAVE WILL NOT
BE STRONG ENOUGH TO OVERCOME THE SBCIN STEMMING FROM THE COMBINATION
OF FILTERED SUNSHINE WITH THE STRENGTHENING CAP. THEREFORE STORMS
WILL REMAIN ELEVATED...WITH PERHAPS A HAIL THREAT...DRIFT NORTHEAST
OF THE FORECAST AREA WITH THE MEAN WIND...AND NOT REALIZE THE LOW
LEVEL WIND FIELDS. IF STORMS START TO MOVE RIGHT...BE ON THE
LOOKOUT FOR TORNADOGENESIS AS THIS IS EVIDENCE THAT THE STORM HAS
INDEED TAPPED INTO THE HELICAL FLOW OF THE BOUNDARY LAYER.

IN SUMMARY...THE STRENGTHENING CAP SHOULD KEEP CONVECTION AT BAY
ACROSS THE SOUTH TODAY...WHILE A WEAK SHORTWAVE MOVING UP FROM THE
SOUTHWEST WILL TRIGGER CONVECTION FARTHER NORTH. CONFIDENCE IS
WAVERING REGARDING THE EXACT LOCATION OF THE SEVERE WEATHER...AND
THIS MORNINGS ELEVATED CONVECTION MAY LIMIT THE NORTHWARD
PROPAGATION OF THE WARM FRONT TODAY...BUT FOR NOW FEEL THAT THE
NORTHERN HALF OF THE SPC DAY1 SEVERE OUTLOOK HAS A HIGHER RISK OF
SEVERE WEATHER THAN THE SOUTHERN HALF.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 351 AM CDT WED SEP 3 2014

THUNDERSTORM ACTIVITY AT THE BEGINNING OF THE PERIOD WILL BE
CONFINED TO PORTIONS OF WI WITH THE REMNANTS OF THE MCS PUSHING
THROUGH TONIGHT...AND ACROSS WEST CENTRAL MN WHERE ANOTHER WEAK
CLUSTER MAY BE PUSHING IN FROM OVERNIGHT DEVELOPMENT OVER THE
DAKOTAS. THAT WILL PROBABLY BE ABOUT IT FOR CONVECTION THURSDAY UNTIL
LATE AFTERNOON. A VERY WARM THERMAL RIDGE WILL BUILD NORTH INTO
ERN MN AND WRN WI AHEAD OF THE COLD FRONT AND WILL LEAD TO
BOUNDARY LAYER CAPPING ON THE ORDER OF 200-500 J/KG FOR MUCH OF
THE DAY. GIVEN THE POSITIVELY TILTED NATURE OF THE SYSTEM...
FORCING WITH THE FRONT AND MEAGER HEIGHT FALLS WILL VERY LIKELY
NOT BE ENOUGH TO GENERATE MUCH ALONG THE FRONT. REDUCED POPS
RATHER MARKEDLY INTO THE SCHC CATEGORY. DID NOT REMOVE THEM
COMPLETELY DUE TO HI RES MODELS STILL DEVELOPING WEAK ELEVATED
ECHOS OR ACCAS. THIS MAY JUST BE THE RESULT OF THE VERY UNSTABLE
AIRMASS MODELS GENERATE.

THE HIGH TEMPERATURE GRID WAS THE BIGGEST CHALLENGE THURSDAY. THE
FRONT WILL BE COMING THROUGH DURING THE LATE MORNING/EARLY
AFTERNOON WITH GOOD MIXING AND THE AFOREMENTIONED IMPRESSIVE
THERMAL RIDGE JUST AHEAD OF IT. MODELS ARE IN PRETTY GOOD
AGREEMENT WITH TIMING AND THE CHALLENGE STEMS MORE FROM HOW DEEP
THE MIXING WILL GET BEFORE THE FRONT PUSHES THROUGH. IT IS USUALLY
EASY TO MIX AT LEAST TO 925 MB WITH SOME SUN...IN WHICH CASE UPPER
80S WOULD BE ACHIEVED BY EARLY AFTERNOON. COULD SEE SOME 90S IN WI
WHERE THE LONGEST POTENTIAL FOR HEATING WILL RESIDE. OBVIOUSLY ANY
CHANGE IN TIMING THE FRONT OR CONSIDERABLE CLOUDINESS WOULD IMPACT
THESE HIGHS A BIT. IT IS SOMEWHAT INTERESTING TO NOTE THAT ALL
GLOBAL MODELS...INCLUDING THE GFS COLD BIAS...BRING 2M TEMPS INTO
THE UPPER 80S AT 18Z.

MUCH COOLER AIR WILL FOLLOW THE FRONT FOR THE REST OF THE WEEK.
DRY CONDITIONS ARE FORECAST THROUGH SUNDAY NIGHT.

NEXT CHANCE FOR THUNDERSTORMS WILL ACCOMPANY A STRONG CYCLONE
TRAVERSING SOUTHERN CANADA EARLY NEXT WEEK. KEPT POPS IN THE CHC
CATEGORY...ALTHOUGH MODELS ARE IN PRETTY GOOD AGREEMENT FOR THIS
RANGE. IF THIS TREND CONTINUES...THE NEXT COUPLE SHIFTS MAY
CONSIDER ALLOWING LIKELY POPS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 558 AM CDT WED SEP 3 2014

THUNDERSTORMS IN WESTERN MN SHOULD GRADUALLY WEAKEN TO SHOWERS AS
THEY SLOWLY DRIFT EASTWARD THIS MORNING. LATER THIS AFTERNOON
THUNDERSTORMS WILL DEVELOP NEAR KAXN/KSTC AND COULD PRODUCE SEVERE
WEATHER. THERE IS SOME INDICATION THE STORMS COULD BUILD SOUTHEAST
OVERNIGHT AND AFFECT KRNH/KMSP/KEAU. GUIDANCE CONTINUES TO SHOW
LOW CLOUDS LATE TONIGHT INTO THURSDAY MORNING...SO WILL CONTINUE
THIS TREND IN THE TAFS.

KMSP...
MORNING CONVECTION OUT WEST SHOULD TAPER OFF TO SHOWERS...SO HAVE
VFR PRECIP COMING IN BY MID MORNING. LATER THIS EVENING AND
OVERNIGHT IT APPEARS THAT THE MAJORITY OF THE PRECIP WILL BE NORTH
OF KMSP...SO HAVE NARROWED DOWN THE THUNDER WINDOW. WILL CONTINUE
TO MONITOR THE TRENDS.

/OUTLOOK FOR KMSP/
THU...MVFR/IFR CIGS/VSBYS POSSIBLE EARLY THEN SCT TSRA IN THE
AFTN. WINDS S 10-15 KTS BCMG W AT 10G20KTS.
FRI...VFR. WINDS NW 10G15 KTS.
SAT...VFR. WINDS W 05 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JRB
LONG TERM...BORGHOFF
AVIATION...JRB
Hazardous weather outlook, Sep 3, 3:52 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 AM CDT WED SEP 3 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
040900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
352 AM CDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY NORTH OF I-94. SOME
STORMS WILL BE STRONG TO SEVERE. THE MAIN THREAT IS LARGE
HAIL...BUT A FEW TORNADOES ARE POSSIBLE AS WELL AS HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED AGAIN LATE THURSDAY IN EASTERN MN AND
WESTERN WI. SEVERE WEATHER IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

JRB

In the hours before

Local storm report, Sep 3, 7:09 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 AM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 SSE MONTEVIDEO        44.87N 95.69W
09/03/2014  E2.50 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

            THREE HOUR TOTAL

0700 AM     HEAVY RAIN       4 S MONTEVIDEO          44.89N 95.73W
09/03/2014  M1.93 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

            THREE HOUR TOTAL

&&

CARLYON
Local storm report, Sep 3, 7:23 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
723 AM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       1 N ASBURY              44.95N 95.56W
09/03/2014  M2.50 INCH       CHIPPEWA           MN   TRAINED SPOTTER

            THREE HOUR TOTAL

&&

CARLYON
Special weather statement, Sep 3, 8:15 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
815 AM CDT WED SEP 3 2014

MNZ056-057-065-031515-
CHIPPEWA-KANDIYOHI-RENVILLE-
815 AM CDT WED SEP 3 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN EASTERN
CHIPPEWA...SOUTHERN KANDIYOHI AND NORTHERN RENVILLE COUNTIES...

AT 815 AM CDT...THUNDERSTORMS WITH TORRENTIAL RAINFALL WERE
RESULTING IN URBAN AND SMALL STREAM FLOODING. THESE STORMS HAVE HAD
A HISTORY OF PRODUCING 2 TO 4 INCHES OF RAIN IN 3 HOURS OR LESS BACK
TOWARD MONTEVIDEO AND GRANITE FALLS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.

&&

LAT...LON 4515 9536 4514 9476 4474 9477 4476 9536
Local storm report, Sep 3, 8:57 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 AM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     HAIL             7 NNW HECTOR            44.83N 94.77W
09/03/2014  E0.88 INCH       RENVILLE           MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Sep 3, 9:03 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
903 AM CDT WED SEP 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     TSTM WND DMG     4 NNW OLIVIA            44.82N 95.04W
09/03/2014                   RENVILLE           MN   911 CALL CENTER

            SEMI TRUCK WAS BLOWN OVER ON US-71 NORTH OF
            OLIVIA.

&&
Local storm report, Sep 3, 9:31 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
931 AM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             5 NE BUFFALO LAKE       44.79N 94.55W
09/03/2014  M0.75 INCH       RENVILLE           MN   COCORAHS

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:03 AM CDTSpecial Weather StatementMPXChippewa42 min
Sep 3, 6:42 AM CDTSpecial Weather StatementMPXChippewa2 hr
Sep 3, 6:44 AM CDTSpecial Weather StatementMPXSwift2 hr
Sep 3, 8:15 AM CDTSpecial Weather StatementMPXKandiyohi2 hr
Sep 3, 8:41 AM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker, Renville49 min
Sep 3, 9:06 AM CDTSevere Thunderstorm WarningMPXMcLeod, Renville, Sibley39 min
Sep 3, 10:04 AM CDTSpecial Weather StatementMPXMcLeod26 min
Sep 3, 10:15 AM CDTSevere Thunderstorm WarningMPXCarver, McLeod24 min
Sep 3, 10:54 AM CDTSpecial Weather StatementMPXWright51 min
Sep 3, 11:15 AM CDTSevere Thunderstorm WarningMPXWright30 min
Sep 3, 11:54 AM CDTSpecial Weather StatementMPXStevens36 min
Sep 3, 12:13 PM CDTSpecial Weather StatementMPXBenton47 min
Sep 3, 12:16 PM CDTSevere Thunderstorm WarningMPXPope, Stevens44 min
Sep 3, 12:25 PM CDTSpecial Weather StatementMPXTodd35 min
Sep 3, 12:49 PM CDTSpecial Weather StatementMPXSherburne41 min
Sep 3, 12:55 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens50 min
Sep 3, 1:34 PM CDTFlash Flood WarningMPXPope3 hr
Sep 3, 1:40 PM CDTSevere Thunderstorm WarningMPXPope, Stearns35 min
Sep 3, 2:04 PM CDTSpecial Weather StatementMPXTodd41 min
Sep 3, 2:46 PM CDTSevere Thunderstorm WarningMPXMorrison, Todd44 min
Sep 3, 3:14 PM CDTSevere Thunderstorm WarningMPXMorrison31 min
Sep 3, 3:27 PM CDTSpecial Weather StatementMPXTodd48 min
Sep 3, 3:40 PM CDTSpecial Weather StatementMPXKanabec50 min
Sep 3, 4:00 PM CDTSevere Thunderstorm WarningMPXMille Lacs30 min
Sep 3, 4:13 PM CDTSpecial Weather StatementMPXMorrison47 min
Sep 3, 4:22 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison53 min
Sep 3, 4:34 PM CDTSpecial Weather StatementMPXMorrison41 min
Sep 3, 5:02 PM CDTSevere Thunderstorm WarningMPXKanabec43 min
Sep 3, 5:28 PM CDTSpecial Weather StatementMPXTodd3 hr
Sep 3, 5:55 PM CDTFlash Flood WarningMPXMorrison3 hr
Sep 3, 5:59 PM CDTSpecial Weather StatementMPXMille Lacs, Morrison3 hr
Sep 3, 6:54 PM CDTSpecial Weather StatementMPXMille Lacs51 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.